Alert archive / Oregon / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 19, 2018, 2:09 PM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Jul 20, 2018, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2018, 2:09 PM PDT (21:09 UTC)
- In effect from
- Jul 20, 2018, 2:00 PM PDT
- Expired
- Jul 20, 2018, 9:28 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WWUS86 KMFR 192109 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 209 PM PDT Thu Jul 19 2018 ORZ620-201300- /O.NEW.KMFR.FW.W.0010.180720T2100Z-180721T0300Z/ Western Rogue Basin including the Illinois Valley- 209 PM PDT Thu Jul 19 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY FOR GUSTY WINDS WITH LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONE 620... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 2 PM to 8 PM PDT Friday. * Impacts: Gusty winds with low relative humidity and high fire danger could contribute to a significant spread of any new and existing fires. * Affected area: In Southwest OR...From Wilderville south to Obrien in the Illinois Valley portion of Fire Weather Zone 620. Other cities include Selma and Cave Junction. * Counties affected: In Southwest OR...Josephine and extreme Eastern Curry County. * Wind: North 10 to 15 mph with gusts up to 25 mph. * Humidity: As low as 12 to 15 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr Precautionary/preparedness actions... Strong winds and low relative humidity can cause any new or existing fires to spread very rapidly. && $$ ORZ618-619-201300- /O.CON.KMFR.FW.W.0009.180720T0400Z-180720T1500Z/ Southern Oregon Coast-Western Rogue River-Siskiyou National Forest- 209 PM PDT Thu Jul 19 2018 ...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 618 AND 619... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 9 PM this evening to 8 AM PDT Friday. * Impacts: Northeast winds, poor overnight relative humidity recovery, and high fire danger will likely contribute to a significant spread of any new and existing fires. * Affected area: In Southwest OR...Elevations above 1500 feet in Fire Weather Zones 618 and 619. * Counties affected: In Southwest OR...Elevations above 1500 feet in Southern Curry County. * Wind: Northeast 10 to 20 mph with gusts up to 35 mph. * Humidity: 25 to 35 percent overnight. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr Precautionary/preparedness actions... Strong winds and low relative humidity can cause any new or existing fires to spread very rapidly. $$ Visit us at www.weather.gov/Medford
6 follow-up statements
923 WWUS86 KMFR 201240 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 540 AM PDT Fri Jul 20 2018 ORZ618-619-201500- /O.CON.KMFR.FW.W.0009.000000T0000Z-180720T1500Z/ Southern Oregon Coast-Western Rogue River-Siskiyou National Forest- 540 AM PDT Fri Jul 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 618 AND 619... * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires and Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...Elevations above 1500 feet in Fire Weather Zone 618 and 619. * Counties affected: In Southwest OR...Elevations above 1500 feet in Southern Curry County. * Wind: Northeast 10 to 20 mph with gusts up to 35 mph. * Maximum Humidity: 25 to 35 percent this morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr $$ ORZ620-210045- /O.CON.KMFR.FW.W.0010.180720T2100Z-180721T0300Z/ Western Rogue Basin including the Illinois Valley- 540 AM PDT Fri Jul 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS WITH LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONE 620... * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires and Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...From Wilderville south to Obrien in the Illinois Valley portion of Fire Weather Zone 620. Other cities include Selma and Cave Junction. * Counties affected: In Southwest OR...Josephine and extreme eastern Curry County * Wind: North 10 to 15 mph with gusts up to 25 mph. * Humidity: As low as 12 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr $$ Visit us at www.weather.gov/Medford
123 WWUS86 KMFR 201454 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 754 AM PDT Fri Jul 20 2018 ORZ618-619-201600- /O.EXP.KMFR.FW.W.0009.000000T0000Z-180720T1500Z/ Southern Oregon Coast-Western Rogue River-Siskiyou National Forest- 754 AM PDT Fri Jul 20 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING FOR EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER ZONES 618 AND 619... Gusty winds and low humidity will continue this morning but humidity will be above the 15% daytime critical fire weather conditions criteria. $$ ORZ620-210300- /O.CON.KMFR.FW.W.0010.180720T2100Z-180721T0300Z/ Western Rogue Basin including the Illinois Valley- 754 AM PDT Fri Jul 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS WITH LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONE 620... * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires and Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...From Wilderville south to Obrien in the Illinois Valley portion of Fire Weather Zone 620. Other cities include Selma and Cave Junction. * Counties affected: In Southwest OR...Josephine and extreme eastern Curry County * Wind: North 10 to 15 mph with gusts up to 25 mph. * Humidity: As low as 12 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr $$ Visit us at www.weather.gov/Medford
705 WWUS86 KMFR 202053 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 153 PM PDT Fri Jul 20 2018 ORZ620-210300- /O.CON.KMFR.FW.W.0010.180720T2100Z-180721T0300Z/ Western Rogue Basin including the Illinois Valley- 153 PM PDT Fri Jul 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 620... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...From Wilderville south to Obrien in the Illinois Valley portion of Fire Weather Zone 620. Other cities include Selma and Cave Junction. * Counties affected: In Southwest OR...Josephine and extreme eastern Curry County * Wind: North 10 to 15 mph with gusts up to 25 mph. * Humidity: As low as 12 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr $$ Visit us at www.weather.gov/Medford
442 WWUS86 KMFR 202207 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 307 PM PDT Fri Jul 20 2018 ...Isolated to scattered thunderstorms possible Sunday... .Continued hot temperatures will combine with colder air moving in the upper atmosphere to bring isolated to scattered thunderstorms to the region Sunday. The greatest coverage of lightning strikes will be from the Mt. Shasta area to the east and northeast, but with extremely dry fuels from the Cascades westward the probability of strikes causing quickly growing ignitions is very high. ORZ620-210300- /O.CON.KMFR.FW.W.0010.000000T0000Z-180721T0300Z/ Western Rogue Basin including the Illinois Valley- 307 PM PDT Fri Jul 20 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 620... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires and Lightning and high fire danger will likely result in new fire starts. Gusty thunderstorm winds could contribute to fire spread. Despite rainfall, initial attack resources could be overwhelmed and holdover fires are possible. * Affected area: In Southwest OR...Fire Weather Zone 620. * Counties affected: In Southwest OR...Curry...Jackson...Josephine, mostly the ridges and the Illinois Valley, including the cities of Selma and Cave Junction. * Wind: North 10 to 15 mph with gusts up to 25 mph. * Humidity: As low as 12 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr $$ CAZ280>282-284-285-ORZ621>625-211215- /O.NEW.KMFR.FW.A.0006.180722T2100Z-180723T0600Z/ Western Klamath National Forest- Central Siskiyou County Including Shasta Valley-Shasta- Trinity National Forest in Siskiyou County- Siskiyou County from the Cascade Mountains East and South to Mt Shasta-Modoc County Except for the Surprise Valley- Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades- Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 307 PM PDT Fri Jul 20 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280...281...282... 284...285...621...622...623...624 AND 625... The National Weather Service in Medford has issued a Fire Weather Watch...which is in effect from Sunday afternoon through Sunday evening. * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires and Lightning and high fire danger will likely result in new fire starts. Gusty thunderstorm winds could contribute to fire spread. Despite rainfall, initial attack resources could be overwhelmed and holdover fires are possible. * Affected area: In Northern CA Fire Zones...280...281...282...284...285. In South Central OR Fire Zones...Southern 624 and 625. In Southwest OR Fire Zones...621...extreme Southeast 622...Southern 623. * Counties affected: In Northern CA...Modoc...Siskiyou. In South Central OR...Southwest Harney...Southern Klamath...Southern Lake. In Southwest OR...Jackson...Josephine. * Thunderstorms: Will start to develop by early afternoon, with the strongest and most widespread development late afternoon into early evening. Thunderstorms that develop earlier will be mostly dry. * Humidity: As low as 14 percent. Precautionary/preparedness actions... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Visit us at www.weather.gov/Medford
359 WWUS86 KMFR 210256 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 756 PM PDT Fri Jul 20 2018 ...Red Flag Conditions are Ongoing in the Illinois Valley... ...Isolated to scattered thunderstorms possible Sunday... .Continued hot temperatures will combine with colder air moving in the upper atmosphere to bring isolated to scattered thunderstorms to the region Sunday. The greatest coverage of lightning strikes will be from the Mt. Shasta area to the east and northeast, but with extremely dry fuels from the Cascades westward the probability of strikes causing quickly growing ignitions is very high. ORZ620-210500- /O.EXT.KMFR.FW.W.0010.000000T0000Z-180721T0500Z/ Western Rogue Basin including the Illinois Valley- 756 PM PDT Fri Jul 20 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 620... * Impacts: Gusty winds with low relative humidity and high fire danger will continue for a couple more hours and can contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...Most of the Illinois Valley in Fire Weather Zone 620. * Counties affected: In Southwest OR...Curry...Jackson...Josephine. * Wind: North 10 to 15 mph with gusts up to 25 mph. * Humidity: As low as 15 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr $$ CAZ280>282-284-285-ORZ621>625-210700- /O.CON.KMFR.FW.A.0006.180722T2100Z-180723T0600Z/ Western Klamath National Forest- Central Siskiyou County Including Shasta Valley-Shasta- Trinity National Forest in Siskiyou County- Siskiyou County from the Cascade Mountains East and South to Mt Shasta-Modoc County Except for the Surprise Valley- Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades- Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 756 PM PDT Fri Jul 20 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280...281...282...284...285...621...622...623... 624 AND 625... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA Fire Zones...280...281...282...284...285. In South Central OR Fire Zones...624...625. In Southwest OR Fire Zones...621...622...623. * Counties affected: In Northern CA...Modoc...Siskiyou. In South Central OR...Harney...Klamath...Lake. In Southwest OR...Jackson...Josephine. * Thunderstorms: Will start to develop by early afternoon, with the strongest and most widespread development late afternoon into early evening. Thunderstorms that develop earlier will be mostly dry. * Humidity: As low as 14 percent. $$ Visit us at www.weather.gov/Medford
556 WWUS86 KMFR 210428 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 928 PM PDT Fri Jul 20 2018 ...Gusty wind and low relative humidity expected once again in the Illinois Valley and Rural portions of the Coastal Range on Saturday... ... Isolated to scattered thunderstorms possible Sunday... .Continued hot temperatures will combine with colder air moving in the upper atmosphere to bring isolated to scattered thunderstorms to the region Sunday. The greatest coverage of lightning strikes will be from the Mt. Shasta area to the east and northeast, but with extremely dry fuels from the Cascades westward the probability of strikes causing quickly growing ignitions is very high. ORZ620-211630- /O.CAN.KMFR.FW.W.0010.000000T0000Z-180721T0500Z/ /O.NEW.KMFR.FW.W.0011.180721T2000Z-180722T0400Z/ Western Rogue Basin including the Illinois Valley- 928 PM PDT Fri Jul 20 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 620... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 1 PM to 9 PM PDT Saturday. The previous Red Flag Warning for earlier today has been cancelled. * Impacts: Strong, gusty northeast winds with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: Portions of the Illinois Valley. This includes the Klondike and Granite Wildfires, Wilderville, Selma, and Cave Junction. * Wind: North to northeast 5 to 15 mph with gusts up to 30 mph. * Humidity: As low as 13 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr Precautionary/preparedness actions... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE ANY NEW FIRES TO SPREAD VERY RAPIDLY. ONE LESS SPARK, ONE LESS WILDFIRE && $$ ORZ619-211630- /O.NEW.KMFR.FW.W.0011.180721T2000Z-180722T0400Z/ Western Rogue River-Siskiyou National Forest- 928 PM PDT Fri Jul 20 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 619... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 1 PM to 9 PM PDT Saturday. * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...Rural portions of the Coastal Range. This includes the Quail Prairie Lookout. * Wind: Northeast 5 to 15 mph with gusts up to 25 mph. * Humidity: As low as 14 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr Precautionary/preparedness actions... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE ANY NEW FIRES TO SPREAD VERY RAPIDLY. ONE LESS SPARK, ONE LESS WILDFIRE && $$ CAZ280>282-284-285-ORZ621>625-211630- /O.CON.KMFR.FW.A.0006.180722T2100Z-180723T0600Z/ Western Klamath National Forest- Central Siskiyou County Including Shasta Valley-Shasta- Trinity National Forest in Siskiyou County- Siskiyou County from the Cascade Mountains East and South to Mt Shasta-Modoc County Except for the Surprise Valley- Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades- Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 928 PM PDT Fri Jul 20 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 280...281...282...284...285...621...622...623... 624 AND 625... * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Northern CA Fire Zones...280...281...282...284...285. In South Central OR Fire Zones...624...625. In Southwest OR Fire Zones...621...622...623. * Counties affected: In Northern CA...Modoc...Siskiyou. In South Central OR...Harney...Klamath...Lake. In Southwest OR...Jackson...Josephine. * Thunderstorms: Will start to develop by early afternoon, with the strongest and most widespread development late afternoon into early evening. Thunderstorms that develop earlier will be mostly dry. * Humidity: As low as 14 percent. $$ Visit us at www.weather.gov/Medford
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 19, 9:16 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 19, 9:16 AM PDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Medford OR 916 AM PDT Thu Jul 19 2018 .DISCUSSION... No updates are needed this morning. The marine layer has pushed further inland across Douglas and Coos counties, reaching past Roseburg. With the marine layer having deepened, we've also seen RH increases 5% to as much as 35% at most locations as compared to 24 hours ago. There are some exceptions to this generalization, mainly in portions of Modoc and SE Siskiyou counties. Today will be very similar to yesterday in terms of temperatures and RHs, though Min RHs will be up a little bit. North and northwest winds will again become breezy, mainly in the evening hours. Altogether, we expect slight cooling through Saturday. It is notable that cooling yesterday afternoon was more pronounced in smoke affected areas than was predicted, with highs 5-10 degrees cooler than the preceding day rather than 3 degrees. There will be a thunderstorm threat coming in from the SE this weekend. Current indications are that it will be minimal, except possibly on Sunday, when isolated to scattered coverage is possible across a portion of the southeastern half of the forecast area. More on this in the afternoon AFD. BTL && .AVIATION...For the 19/12Z TAFs...Wildfire smoke continues over many of the inland valleys west of the Cascades. Lower visibilities will occur near these fires. Smoke could obscure the Umpqua Divide, and parts of the Siskiyous and Cascades. Along the coast...areas of IFR/LIFR conditions should expand across areas north of Port Orford. Only patchy IFR/LIFR should occur south of Port Orford where more easterly winds will occur this morning. Areas of IFR/MVFR conditions should spread/develop across the Umpqua Basin mainly near and west of I-5 shortly after daybreak and then erode by late morning and midday. Sandler && .MARINE...Updated 835 AM PDT Thursday 19 July 2018...High pressure offshore and a thermal trough at the coast will continue gusty northerly winds with steep to very steep wind driven seas through the week. Winds will be weakest near shore south of Brookings, but seas will still be steep from short period fresh swell. Winds and seas will be highest south of Cape Blanco beyond 5 nm from shore through Friday evening with gales and hazardous seas expected. Have continued the current hazards as is with not expected changes. The thermal trough should diminish and shift inland toward the end of the weekend, which will gradually improve marine conditions. -Schaaf/Sven && .FIRE WEATHER...Updated 215 AM PDT Thursday 19 July 2018... The overall patten for today seems to be quite similar to what it was yesterday. Winds this afternoon and evening will be similar to yesterday, but will be a little weaker on Friday. East winds Thursday night into Friday are a concern, as increasing pressure gradients along and near the coast will equate to stronger winds. Although the forecast shows that we are to reach critical fire weather conditions tonight across fire weather zone 619, the observations at Quail Prairie and Red Mound are both showing at least fair to moderate recoveries despite relatively breeze northeast winds. Have decided to not issue the fire weather watch for now and to rather headline low humidity and breezy winds for now. The day shift will also assess and decide the course of action for tomorrow night. Meanwhile, the other zone that is of concern is California zone 281 where we will briefly reach critical weather conditions. We will not reach the time requirement needed for a red flag warning, so will headline low humidity and breezy wind headlines instead. For Friday, guidance continues to diminish the thunderstorm threat, and agree with the removal of the wording. That being said, it would not surprise me if there were some cumulus build ups, particularly in northern California. For Saturday, southeast sections of the area, including Modoc, SE Siskiyou, and southern Lake counties, could get isolated thunderstorms, per the GFS and the SREF guidance. The ECMWF indicates it will remain thunderstorm free. The GFS and the GEFS now show more of a threat for Sunday, possibly lingering into Monday and Tuesday, while the ECMWF has trended dry for the entire period. It does appear that Sunday is the greatest thunderstorm threat day, with potential activity possibly making it as far north as the Siskiyous in California and as far west as the Oregon Cascades in Oregon. With the ECMWF indicating something different and the instability, moisture, and trigger all looking rather weak, confidence is not high on any given day from Saturday onward. Sunday confidence is moderate, and low on the other days. - Schaaf/BTL && .PREV DISCUSSION... /Issued 302 AM PDT Thu Jul 19 2018/ DISCUSSION...Current conditions are showing some higher clouds over northern California as well as the marine layer over portions of Coos and Western Douglas County. That being said, a dry slot has filled into Coos Bay and has scattered the marine layer out there. This is part of the bigger ridging pattern that is weakening. A long wave trough will gradually moves onshore to the towards Seattle and Vancouver, British Columbia over the next day or two. Most inland areas will see a degree or two of cooling through Friday, but overall it will remain hot and dry with areas of smoke from numerous wildfires. It will also be hot and dry along the south coast with easterly flow in place. The smoke may be thick enough to moderate the temperatures in some locations. The one exception will be the coast north of Cape Blanco, where it will be cooler with moderate north winds and weak onshore flow. There will also be areas of marine stratus spreading into the coastal valleys in the late night and early morning hours. Another concern is winds and poor recoveries over the ridges of southwest Oregon and western Siskiyou county. That is discussed in more detail in the Fire Weather section below. The Rogue and Shasta valleys will also see some gusty winds in the afternoon and evening hours over the next few days. For the weekend, weak monsoonal moisture will once again creep up into northern Cal and southeast Lake and Klamath Counties Saturday afternoon. Precipitable water amounts are modest three quarters of an inch, so it's not too exciting, but it suggests that there is a non-zero chance for thunderstorms as well. In fact, model guidance suggests some spotty showers and thunderstorms on Saturday and Sunday. The best chance of thunder in those areas will be Sunday, but could see it late Saturday morning through the evening as well. Have increased the thunderstorm chances late Saturday morning for southwestern Siskiyou County to account for this. Sunday, conditions could be more favorable for thunderstorms with more moisture, instability and a slightly stronger trigger and it could affect northern California and east of the Cascades. The models are in pretty good agreement showing the strong upper ridge building northwestward into our area for early next week. We still can't rule out an isolated thunderstorm or two east of the Cascades and maybe northern California Monday afternoon, otherwise it will stay dry. Temperatures are expected to rise once again next week, but it does not look to be as long or strong of a heatwave as seen earlier in the week. The coast should largely escape this heatwave, but even they could see temperatures in the 70s next week. -Schaaf && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters... - Small Craft Advisory until 11 PM PDT Friday for PZZ350-356-370. - Gale Warning until 11 PM PDT Friday for PZZ356-376. - Hazardous Seas Warning until 11 PM PDT Friday for PZZ350-356-370-376. BTL/NSK/SBN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:28 PM PDT | Red Flag Warning | MFR | Coos, Curry, Josephine | 20 hr |
Nearby
Red Flag Warnings in Oregon, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.